IMPROVED SHEWHART-TYPE X ̅ CONTROL SCHEMES UNDER NON-NORMALITY ASSUMPTION: A MARKOV CHAIN APPROACH

Journal Title: International Journal for Quality Research - Year 2018, Vol 12, Issue 1

Abstract

In statistical process control and monitoring (SPCM), traditional (or classical) X ̅ control schemes are designed under the assumption of normally distributed data. However, in real-life applications, the normality assumption could easily fail to hold, and the results would no longer be realistic. Therefore, X ̅ control schemes designed under flexible probability distributions are needed. In this paper, we consider to improve the Shewhart-type X ̅ control scheme using supplementary 2-of-(h+1) and 1-of-1 or 2-of-(h+1) runs-rules (where h≥ 1) for non-normal data. The proposed control schemes are designed using the Burr type XII probability distribution function (pdf) because of its properties and suitability for general industrial applications. The performance of the proposed control schemes is investigated using the Markov chain approach. It was found that the proposed schemes outperform the existing standard and improved X ̅ control schemes in many cases. An illustrative real-life example is used to demonstrate the implementation of the proposed schemes.

Authors and Affiliations

Jean-Claude Malela-Majika, Busanga Jerome Kanyam, Maria Rapoo

Keywords

Related Articles

EVALUATION OF ASSEMBLY LINE BALANCING METHODS USING AN ANALYTICAL HIERARCHY PROCESS (AHP) AND TECHNIQUE FOR ORDER PREFERENCES BY SIMILARITY TO IDEAL SOLUTION (TOPSIS) BASED APPROACH

Assembly lines are special flow-line production systems which are of great importance in the industrial production of high quantity standardized commodities. In this article, assembly line balancing problem is formulated...

Improving the Quality of Maintenance Processes Using Information Technology

In essence, process of maintaining equipment is a support process, because it indirectly contributes to operational ability of the production process necessary for the supply chain of the new value. Taking into account i...

THE CRITICAL ANALYSIS OF LIMITED SOUTH ASIAN CORPORATE GOVERNANCE STANDARDS AFTER FINANCIAL CRISIS

After the recent global crisis, corporate scandals and bankruptcy in US and Europe, there is some certain evidence on weak corporate governance, risk management and audit system. The 2009 India Code of Corporate Governan...

IMPROVING THE QUALITY OF PROCESS MODELS IN OIL REFINERY INFORMATION SYSTEMS

The paper considers the ways to improve the quality of oil refinery process models in information systems at various management levels (ERP, APS, MES). The authors demonstrate the necessity to introduce a universal (basi...

ORGANIZATIONAL CULTURE AS SIGNIFICANT FACTOR IN IMPLEMENTATION OF TQM – EXPERIENCE IN SERBIAN ECONOMY

The theory has confirmed the view that the appropriate organizational culture enables success in implementation of Total Quality Management (TQM). Conducted research points on characteristics of organizational culture in...

Download PDF file
  • EP ID EP266418
  • DOI 10.18421/IJQR12.01-02
  • Views 79
  • Downloads 0

How To Cite

Jean-Claude Malela-Majika, Busanga Jerome Kanyam, Maria Rapoo (2018). IMPROVED SHEWHART-TYPE X ̅ CONTROL SCHEMES UNDER NON-NORMALITY ASSUMPTION: A MARKOV CHAIN APPROACH. International Journal for Quality Research, 12(1), 17-42. https://europub.co.uk./articles/-A-266418